It does sound like you're not doing well on this med. I would recommend talking to your Dr about another med to see if this helps. Can you say what dose you're on right now and have you ever had an increase?
no increase and I think I am on the lowest dose right now.
Do you have a problem with anxiety? I'm asking because you're also on an anxiety med which can make you tired.
Talk to your Dr about increasing your med. Just like when you started it you may have to wait a little while to see if it helps or not.
Try not to worry about what other people think. If they don't suffer with this there is no way they can possibly understand what you're going through. If we could just pull ourselves up by the boot straps and be completely fine without depression we would all do it in a heart beat. .
I have some I info that might help you!
Cuz you said about your job & all.
Check the web site for FREE group therapy.
N A M I. & or. D.B SA
I go every Wed night in CA & the other people
really care. Pamela
I know I haven't been on here for a while so thought I would kind of update info I guess. I still have depression, anxiety, and panic attacks. I have been going to a doctor about every 3 months for meds and they have been offering a free clinic I can go to and talk about everything and how to deal with it all. About a month ago when I went and talked the doctor said he thinks I might also have BPD, borderline personality disorder. He mentioned a book that he thought would help me maybe learn what it is and I got the book and read it. It does seem to fit me for the most part. He says he can help me make this better but I have doubts. I have had all these thoughts, feelings, and actions my whole life and don't see how it can change. It is going to take a LOT of work to keep me focused on working to make a change. Anybody else have BPD and can give me any insight to how it is going for them?
If you are on the same medication as before, I can tell you that THAT is the problem, as another poster long ago here suggested. For panic disorder, you should be on either Klonopin or Valium. For depression, you should be on Zoloft.
About those drugs: The drug Klonopin is excellent for panic disorder, you will NOT have another panic attack on that drug. And if you will undergo "Exposure Therapy," you can eventually switch to Valium, a much "happier" drug. The drug Zoloft is a mild drug, it stops depression after about a week or so, and you MUST take an antidepressant if you're on Klonopin, as one of its side effects is depression. With Valium, you won't have depression as a side effect, but other meds or depression in and of itself can bring it out in you, in which case you change the "other med" and/or resume the antidepressant. Also, Zoloft helps with anxiety, making it an especially good choice for anxious people.
Generally speaking, depression is caused by something in your life that was momentous, unforgettable, like a car wreck, a parent divorce, a particular drug, or a general frustration with life to where you give up. In the end, depressed people must have someone to talk to periodically, like the good therapist you had for awhile. You can get FREE help at your local state Department of Social Services downtown, ask to speak to a psychologist, and usually you can see them same-day as a walk-in.
Depression is enormous, ruins your whole life, hangs over you like a cloud of doom, and sometimes suicide pops into your brain or you hope you will die. So, obviously it must be treated. Some people are simply suffering from a vitamin or mineral deficiency or hormonal problem, so first step with depression is to visit a regular family/primary/internal-medicine physician, ask for a blood draw of everything, vits, minerals, endocrine (hormones). Ask if they can also test for your Serotonin levels. Some foods will increase Serotonin in the body, so hit the computer and look around for some foods. Just like oatmeal helps constipation, and bananas help you sleep better, so too do drugs do this. So too do medicines, like over-the-counter "Senocot," a natural substance, will help constipation, and over-the-counter Tylenol PM helps sleep. You see, SOME people can get by with changing foods. Others MUST have a drug, prescribed or over-the-counter, depending on how sick you are. In my opinion, you need prescribed drugs because of the severity of your condition.
There is no question you're living with untreated panic disorder and depression. My advice is take Klonopin for panic, and Zoloft for depression and anxiety. Eventually you MUST replace Klonopin with Valium. One caveat: Take no more than 200mg of Zoloft, so you need two tablets of 100mg Zoloft. And then add it in slowly, start with a tablet broken in half, work your way up to the two tablets of 100mg Zoloft, for example, and take it twice a day, breakfast and dinner.
As with all psycho drugs, you also must get off them slowly, whilst adding in the new drug. This is the best way to do it. As you slowly lower one, slowly add in the other. This is for the depression SSRIs. The tranquilizer, you can take that immediately, anytime, any amount. For both the antidepressant and tranquilizer, it takes about two weeks to "get used to it," but you will notice an improvement within a week or so.
Once you get your meds straight, you SHOULD be feeling really good. But your panic disorder will probably not go away with just drugs, and your depression will not go away totally with a drug. As you know, a good psychologist is hard to find, but at least at the Dept Social Services, it doesn't cost a thing, and they have psychiatrists over them who can prescribe the drugs.
I can testify that as someone who takes a drug that causes a lowering of Serotonin, and who also experienced a catastrophic event (car crash), depression MUST be treated with drugs, but the right drugs. For 15 years now, after living with fear and sadness all my life, I finally got the right drugs, did a year of therapy, and I was WELL. What a relief, as you can imagine!
And even tho I've told you from experience what works extremely well, could be the Zoloft will be too mild for you, and so you'll need to take another stronger antidepressant. The Klonopin, as I said, causes a little depression, so if that becomes the drug that stops your panic attacks and anxiety, then you MUST also take an antidepressant because of that for-sure side effect. But if instead the "happier" Valium treats your panic and anxiety very well, then take it, see how you do. If you're additionally depressed nevertheless, then you will need to slowly go off your old meds, which are basically antidepressant, by concurrently also slowly adding in something like Zoloft.
So, get thee down to DSS. Ask for a blood draw and a psychologist. I've told you what the bloodwork should be about. And the psycholo will have a psychiatrist over her/him who can prescribe the meds I've suggested as a starting point. Go thru the two-week exchange, correct any low levels of minerals that may turn up on your bloodwork by eating right foods or over-the-counter potassium, or magnesium, whatever mineral, as an example. After two weeks, if you STILL feel very weird, and your psychiatrist changes your antidepressant, for example, and you swap in two weeks and STILL AGAIN feel weird, that's when it's time to go see a Primary Doc (Family Doc, altho Internal Medicine doctors are the best). You may have a disease of some sort, a virus in your system, a growth in your body.
As for this new idea that you may have Borderline Personality Disorder, hey, that's just another psychology type trouble. Your regular physician, or even the psychiatrist, may know how to treat it with drugs properly and with adjusted therapy. You could also add in what was in that book. But to me, the way you describe it, hey, it's deep depression and panic disorder/ anxiety. So, go thee hither and get thyself well. It's free at DSS. Then report back in two weeks, let us know how you feel !!!
Yours, Gail (GG...ggreg)
Klonopin is clonazepam numb nuts
I have been on antidepressants for year - 1992. It surely changed my life. But then slowly it started to lose its effectiveness, so I was put on another, then when that wore off, another, then another. Eventually I ended up on Celexa, then Lexapro. After I maxed out on that, and became suicidal, I was hospitalized in a psych ward, where I was put on Zoloft. On Zoloft, I developed tardive dyskinesia, which I had to look up to find out what it was. Yes, Zoloft and Prozac can cause TD -- not just antipsychotic meds.
I am now on Fetzima. a NEW antidepressant, but it is an SNRI, and I am afraid it is making my TD worse. Any suggestions? I am on loads of vitamin E to help ease the effects of TD, but would rather be on an SSRI that does not cause TD<